MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. MONOVISC; SYNOVIAL FLUID SUPPLEMENTATION MEDIUM

ANIKA THERAPEUTICS, INC. MONOVISC; SYNOVIAL FLUID SUPPLEMENTATION MEDIUM
Catalog Number 690016
Medical Device Problem Codes Expulsion (2933); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Back pain (4895)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On 13june2025, a medwatch report was received from the fda.A 77-year-old female patient reported receiving a monovisc (lot number: unknown) injection (treatment course, knees) on or about on (b)(6) 2024.After receiving the injections, the patient reported experiencing back pain, and some ambulatory difficulty.There was no malfunction reported.Patient comorbidities are unknown.The current status of the patient is unknown.It is unknown if the patient received unplanned medical intervention.There was no contact information to obtain additional information from the patient or clinic.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On 13june2025 a medwatch report was received from the fda.A 77-yearold female patient reported receiving a monovisc (lot number unknown) injection (treatment course, knees) on or about (b)(6) 2024.After receiving the injections, the patient reported experiencing back pain, and some ambulatory difficulty.There was no malfunction reported.Patient comorbidities are unknown.The current status of the patient is unknown.It is unknown if the patient received unplanned medical intervention.There was no contact information to obtain additional information from the patient or clinic.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report: the cause of the reported event could not be established due to insufficient information.Additional information was not provided when solicited.A review of the batch record could not be performed; the lot number was not provided.A review of the stability study report was performed, and the conclusion is the product has met all required specifications and tolerances.A three-year retrospective review of retention inventory inspection reports was performed.There were no nonconformances documented in the report.A three-year retrospective review of all nonconformances was performed for this product.There was no nonconformances related to the reported event.However, causality could not be determined due to insufficient information provided.A supplemental report will be submitted upon receipt of new and relevant information.This case will be monitored and trended for future analysis.

Brand Name
MONOVISC
Common Device Name
SYNOVIAL FLUID SUPPLEMENTATION MEDIUM
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
lee perloff
32 wiggins ave
bedford, MA 01730
MDR Report Key22285987
Report Number3007093114-2025-00007
Device Sequence Number8373740
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number690016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight94 KG